Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 84, NWS Green Bay, WI

December 21, 2012

NWS Green Bay, WI issued this small craft advisory at Dec 21, 2012, 3:24 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2012, 3:24 PM CST (21:24 UTC)
Expired
Dec 22, 2012, 4:54 AM CST
In force
14 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

104 
WHUS73 KGRB 212124
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
324 PM CST FRI DEC 21 2012

...GUSTY WINDS AND HIGH WAVES TO CONTINUE TONIGHT...

.NORTHWEST WINDS WILL CONTINUE TO GUST OVER 25 KNOTS THIS EVENING
AND TONIGHT AS THE SYSTEM THAT BROUGHT HIGH WINDS AND SNOW TO THE
AREA CONTINUES TO PULL AWAY. WINDS WILL DIMINISH AROUND
MIDNIGHT...HOWEVER HAZARDOUS WAVES SHOULD CONTINUE UNTIL SATURDAY
MORNING ON THE LAKE.

LMZ521-522-220530-
/O.CAN.KGRB.GL.W.0023.000000T0000Z-121222T0300Z/
/O.NEW.KGRB.SC.Y.0084.121221T2124Z-121222T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
324 PM CST FRI DEC 21 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT.
THE GALE WARNING HAS BEEN CANCELLED. 

* NORTHWEST WINDS 15 TO 25 KTS.

* WAVES 4 TO 7 FT ARE EXPECTED...THEN SLOWLY EASE TO 2 TO 4 FT
  AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-220530-
/O.CAN.KGRB.GL.W.0023.000000T0000Z-121222T0300Z/
/O.NEW.KGRB.SC.Y.0084.121221T2124Z-121222T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
324 PM CST FRI DEC 21 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* NORTHWEST 20 TO 25 KTS. OCCASIONAL GUSTS TO AROUND 30 KTS ARE
  POSSIBLE THIS EVENING.

* WAVES 6 TO 8 FT ARE EXPECTED THIS EVENING...THEN SLOWLY EASE TO
  3 TO 5 FT FOR TONIGHT...BEFORE SUBSIDING TO 2 TO 4 FT BY
  MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
908 
WHUS73 KGRB 220300
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
900 PM CST FRI DEC 21 2012

...GUSTY WINDS AND HIGH WAVES TO CONTINUE TONIGHT...

.WHILE NORTHWEST WINDS WILL CONTINUE DIMINISH TONIGHT...HOWEVER
HAZARDOUS WAVES WILL CONTINUE UNTIL MIDNIGHT ON THE BAY AND UNTIL
SATURDAY MORNING ON THE LAKE.

LMZ521-522-220600-
/O.CON.KGRB.SC.Y.0084.000000T0000Z-121222T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
900 PM CST FRI DEC 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* NORTHWEST WINDS 15 TO 25 KTS...DIMINISHING TO 10 TO 15 KTS BY
  MIDNIGHT. 

* WAVES TO 3 TO 5 FT WILL DIMINISH TO 2 TO 4 FT AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-221100-
/O.CON.KGRB.SC.Y.0084.000000T0000Z-121222T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
900 PM CST FRI DEC 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

* NORTHWEST 15 TO 25 KTS DIMINISHING TO 10 TO 15 KTS BY MIDNIGHT.

* WAVES 4 TO 7 FT...SUBSIDING TO 2 TO 4 FT BY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
740 
WHUS73 KGRB 221054
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
454 AM CST SAT DEC 22 2012

...WINDS AND WAVES HAVE DIMINISHED...

.WINDS AND WAVES HAVE DIMINISHED AS STRONG LOW PRESSURE HAS MOVED
AWAY FROM THE WESTERN GREAT LAKES.

LMZ541>543-221200-
/O.CAN.KGRB.SC.Y.0084.000000T0000Z-121222T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
454 AM CST SAT DEC 22 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DIMINISHED SIGNIFICANTLY OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 21, 2:49 PM CST, 35 minutes earlier.

Area forecast discussion, Dec 21, 2:49 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
249 PM CST FRI DEC 21 2012

.SHORT TERM...TONIGHT AND SATURDAY. CLOUDS GRADUALLY THINNING AND
WINDS DIMINSHING AS SURFACE HIGH EDGES INTO STATE. TEMPS SHOULD
DROP AOB MOS GUIDANCE UNDER CLEARING SKIES WITH FRESH SNOW COVER.
TEMPS ALONG THE LK MICH SHORE SHOULD REMAIN NEAR 20 AS WINDS STAY
UP WELL INTO THE EVENING.

SEASONAL TEMPS ON SATURDAY AS SURFACE RIDGE SLIDES ACROSS THE
STATE. GFS MOS TEMPS LOOK REASONABLE.

.LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY.

THE UPPER LEVEL RIDGE OVER THE CENTRAL CONUS AT THE START OF THE
PERIOD IS FORECAST TO BREAK DOWN EARLY NEXT WEEK. A SHORT WAVE
IS THEN EXPECTED TO PASS THROUGH THE GREAT LAKES REGION BUT THERE
DOES NOT APPEAR TO BE MUCH MOISTURE ASSOCIATED WITH IT...SO DID
NOT GO WITH ANYTHING HIGHER THAN SLIGHT CHANCE POPS FOR THE
SYSTEM.

MODELS SHOWED A MUCH STRONGER SYSTEM DEVELOPING OVER THE SOUTHERN
PLAINS AND THEN MOVING NORTHEAST DURING THE MIDDLE OF THE WEEK.
THIS SYSTEM SHOULD STAY FAR ENOUGH SOUTHEAST OF THE AREA THAT SOME
SLIGHT CHANCE POPS IN THE FAR EASTERN PART OF THE AREA SHOULD
HANDLE THINGS...UNLESS THE FORECAST TRACK OF THE SYSTEM CHANGES.

ANOTHER SYSTEM IS EXPECTED TO IMPACT THE AREA BEYOND THE END OF
THE FORECAST PERIOD. IT SHOULD TRACK ACROSS THE NORTHERN CONUS BUT
DOES NOT APPEAR TO BE AS STRONG AS THE MID WEEK SYSTEM.

SLIGHTLY COLDER THAN NORMAL HIGHS CAN BE EXPECTED IN THE WAKE OF
THE SYSTEM EARLY IN THE WEEK. A SLIGHT WARM UP IS LIKELY BY THE END
OF THE WORK WEEK.
&&

.AVIATION...FOR 18Z TAF ISSUANCE. GRADUALLY IMPROVING CONDITIONS
EXPECTED. MVFR CIGS FOR THE REST OF THE AFTERNOON...THEN CLEARING
THIS EVE. NORTHWEST WINDS DIMINISHING AFTER SUNSET.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JKL/MG
Hazardous weather outlook, Dec 21, 12:33 PM CST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
1233 PM CST FRI DEC 21 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-221845-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1233 PM CST FRI DEC 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-221845-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
1233 PM CST FRI DEC 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NORTHWEST GALES ARE EXPECTED THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

In the hours before

Local storm report, Dec 21, 9:55 AM CST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
955 AM CST FRI DEC 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 AM     HEAVY SNOW       2 NW DARBOY             44.25N 88.41W
12/21/2012  M9.5 INCH        OUTAGAMIE          WI   PUBLIC

            STORM TOTAL.

&&

SAC

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.